How Do I Stop Horrible Leg Cramps when Taking Prednisone?
Asked by Teresa
How To Find Relief From Horrible Leg Cramps When Taking Prednisone?
I am on a 20-day course of oral prednisone for an MS attack. On day 11 my legs started to cramp and it has only gotten worse (now day 15). Any thoughts or suggestions for relief?
I'm sorry to hear that you are having a relapse and have to take steroids. I'm also sorry to hear that you are experiencing leg pain. These two situations may or may not be related.
Steroids will deplete the body of potassium and one symptom of low potassium is muscle cramps. When I am taking steroids, I make sure that I eat LOTS and LOTS of foods high in potassium. Some of my favorites include bananas, orange juice, raisins, spinach, apricots, cantalope. Here is a list of foods high in potassium.
If trying the food route doesn't seem to help, please call your doctor. You may be experiencing spasticity associated with MS. Or, there could be some other cause.
You should know: The answer above provides general health information that is not intended to replace medical advice or treatment recommendations from a qualified healthcare professional.